Thunderstorm Wind, Cambria
- When
- May 11, 11:30 AM EST
- Where
- Cambria County, Johnstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.333, -78.917
Trees and wires were reported down in Johnstown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Trees and wires were reported down in Johnstown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 11, 11:10 AM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1210 PM EDT SUN MAY 11 2003 ISSUED UPDATE TO INCLUDE MENTION OF TORNADO WATCH FOR NW MTNS...LAURELS...AND CLEARFIELD CO. ALSO TWEAKED TEMPS/DEWPTS/WINDS. SHOULD GET QUITE GUSTY BEHIND FROPA...BUT SHOULD REMAIN BLO ADV CRIT. .CTP... PA...TORNADO WATCH PAZ004>006-010-011-017-24-33 SPS ALL ZONES FOR MOD RISK FOR SUN BEST CHANCE SEVERE WILL BE SOUTH AND SOUTHEAST. KL
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-110945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 346 AM EDT SUN MAY 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE STATE TODAY. A STRONG COLD FRONT AND WARM MOIST AIR OUT AHEAD OF IT WILL LIKELY PRODUCE THUNDERSTORMS TODAY. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THERE ARE SOME INDICATIONS THAT THE STORMS WILL ROTATE WHICH INCREASES THE CHANCE THAT A FEW MAY BE CAPABLE OF PRODUCING TORNADOES. AT THIS TIME...THE MAIN THREAT IS FOR DAMAGING WINDS AND HAIL FROM THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... COOLER WEATHER WILL DOMINATE THE COMING WEEK. NO SIGNIFICANT WEATHER EVENTS ARE CURRENTLY FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GRUMM/MARTIN
PAZ004>006-010-011-017-024-033-112100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1150 AM EDT SUN MAY 11 2003 ...A TORNADO WATCH IS IN EFFECT UNTIL 500 PM EDT SUNDAY AFTERNOON FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... CAMBRIA...CAMERON...CLEARFIELD...ELK...MCKEAN...POTTER...SOMERSET AND WARREN. TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING WINDS ARE POSSIBLE IN THE AREAS AFFECTED BY THE WATCH. REMEMBER...A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES.
The State College radar (KCCX), 101 km away, was scanning. The volume nearest the first event began at 16:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352453.